Alert archive / Alabama / Tornado Warnings in 2026
Tornado Warning 6, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Mar 16, 2026, 3:01 AM CDT for Lowndes County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2026, 3:01 AM CDT (08:01 UTC)
- Expired
- Mar 16, 2026, 3:28 AM CDT
- In force
- 27 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Lowndes County, AL
The radar
The Maxwell AFB radar (KMXX), 83 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 9:28 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted.
271
WFUS54 KBMX 160801
TORBMX
ALC085-160845-
/O.NEW.KBMX.TO.W.0006.260316T0801Z-260316T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
301 AM CDT Mon Mar 16 2026
The National Weather Service in Birmingham has issued a
* Tornado Warning for...
Southeastern Lowndes County in south central Alabama...
* Until 345 AM CDT.
* At 300 AM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles northwest of Greenville, moving northeast at
35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Fort Deposit, Lowndes County Airport, Logan, Calhoun, Clover Hill,
and Letohatchee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3217 8641 3205 8641 3204 8640 3203 8640
3196 8641 3196 8684
TIME...MOT...LOC 0800Z 241DEG 29KT 3190 8678
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
86/Martin3 follow-up statements
055
WWUS54 KBMX 160814
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
314 AM CDT Mon Mar 16 2026
ALC085-160845-
/O.CON.KBMX.TO.W.0006.000000T0000Z-260316T0845Z/
Lowndes AL-
314 AM CDT Mon Mar 16 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR
SOUTHEASTERN LOWNDES COUNTY...
At 314 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Lowndes County Airport, or near Fort Deposit, moving
northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Fort Deposit, Lowndes County Airport, Logan, Calhoun, Clover Hill,
and Letohatchee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3217 8641 3205 8641 3204 8640 3203 8640
3196 8641 3196 8677 3205 8665
TIME...MOT...LOC 0814Z 241DEG 30KT 3195 8665
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
86/Martin598
WWUS54 KBMX 160823
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
323 AM CDT Mon Mar 16 2026
ALC085-160845-
/O.CON.KBMX.TO.W.0006.000000T0000Z-260316T0845Z/
Lowndes AL-
323 AM CDT Mon Mar 16 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR
SOUTHEASTERN LOWNDES COUNTY...
At 322 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Fort Deposit, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Fort Deposit, Lowndes County Airport, Logan, Calhoun, and
Letohatchee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3217 8641 3205 8641 3204 8640 3203 8640
3196 8641 3196 8663 3206 8662
TIME...MOT...LOC 0822Z 241DEG 29KT 3198 8658
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
86/Martin408
WWUS54 KBMX 160828
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
328 AM CDT Mon Mar 16 2026
ALC085-160837-
/O.CAN.KBMX.TO.W.0006.000000T0000Z-260316T0845Z/
Lowndes AL-
328 AM CDT Mon Mar 16 2026
...THE TORNADO WARNING FOR SOUTHEASTERN LOWNDES COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 AM CDT for south central
Alabama.
&&
LAT...LON 3217 8641 3205 8641 3204 8640 3203 8640
3196 8641 3196 8663 3206 8662
TIME...MOT...LOC 0826Z 241DEG 29KT 3200 8653
$$
86/MartinWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Mar 16, 12:01 AM CDT, 3 hours earlier. Its key messages:
- Updated at 1200 AM CDT MON MAR 16 2026
- Strong to severe weather moves through overnight. There's increasing concern for widespread damaging winds and a few tornadoes.
- Increasing chances of snow mixing with rain or totally switching over this morning. Impacts are not expected. but there is a low probability some minor accumulation in the far northeast.
- There is a very high chance (>90%) for freezing temperatures Tuesday and Wednesday mornings for all of Central Alabama.
Area forecast discussion, Mar 16, 12:01 AM CDT, 3 hours before
Area Forecast Discussion National Weather Service Birmingham AL 1201 AM CDT Mon Mar 16 2026 ...New DISCUSSION, AVIATION... .KEY MESSAGES... Updated at 1200 AM CDT MON MAR 16 2026 - Strong to severe weather moves through overnight. There's increasing concern for widespread damaging winds and a few tornadoes. - Increasing chances of snow mixing with rain or totally switching over this morning. Impacts are not expected. but there is a low probability some minor accumulation in the far northeast. - There is a very high chance (>90%) for freezing temperatures Tuesday and Wednesday mornings for all of Central Alabama. && .DISCUSSION... (Today through Sunday) Issued at 1200 AM CDT MON MAR 16 2026 Ongoing threat for severe weather has started across central Alabama. We are noticing that that the line is behind by roughly an hour, so will adjust the timing a touch. We should begin to see the winds pick up soon along the line as the confluence band begins to increase across the area and the low level jet. We will need to keep an eye out for surges along the line with an increased wind threat an brief spin ups. So far hail has not been a huge concern along the line but has been high with discreet rouge cells just ahead of the line. We are seeing cloud tops still cooling all throughout the line, so look for the severe threat to pick up over the next several hours. After 1 AM, guidance still is showing that a second area of confluence developing in the I-85 corridor just ahead of the main line. There were signs of that development already with showers and storms in Mobile County, Alabama. The storms have since dissipated but gives a good depiction of where the zone could develop. Look for the line will exit the southeast by 7 am. Behind the line a potent trough will slide into the area on the backside. There will be plenty of moisture to deal with as this zone works through. With temperatures dropping into the 30s behind the line there will be a short period in which snow will mix with rain and then may transition to snow itself across the north after daylight. The good news to all of this is that ground temperatures are well above freezing, so any snow that does accumulate would melt quickly, so impacts are not expected. The best chances for sow will be in the northeast late morning as the axis of the trough slides through with the max vorticity over ANB and GAD. If we were really cold for a day or so, there would be a potential for impactful accumulations in the northeast but we have been quite the opposite, so any impact would be minimal at best. Advisories at this time are not anticipated. Behind the trough the cold air will really filter into the region and we will see temperatures drop into the 20s Tuesday morning. A widespread freeze warning is in effect with another freeze warning likely for Wednesday morning needed as well. As far as impactful weather a ridge will build over the area through the end of the week. There will be a clipper system slide through the east on Tuesday, but guidance shows the axis of it remains to our east. 16 && .AVIATION... (06Z TAFS) Issued at 1200 AM CDT MON MAR 16 2026 Showers and storms will slide through over the next 6 to 10 hours. Have added in tempo wording to account for the storms. May need to add in some prob30 for snow showers at BHM and EET after 15z, but only for a brief reduction in visibility. No impacts on the surface is expected. VFR conditions expected after 21z. 16 && .FIRE WEATHER... A strong cold front that will move through Central AL this morning. This front will bring widespread rain, but also widespread damaging winds. Tuesday and Wednesday look to be very dry with critical Min RHs for much of the area both days with increasing moisture not expected until Thursday and Friday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 38 25 47 26 / 50 0 0 0 Anniston 42 26 48 28 / 40 0 0 0 Birmingham 39 28 48 31 / 30 0 0 0 Tuscaloosa 41 26 51 31 / 30 0 0 0 Calera 39 26 51 30 / 30 0 0 0 Auburn 48 29 50 31 / 60 0 0 0 Montgomery 46 29 51 30 / 40 0 0 0 Troy 47 29 51 28 / 50 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 1 PM CDT this afternoon for the following counties: Autauga-Barbour-Bibb-Blount-Bullock-Calhoun-Chambers- Cherokee-Chilton-Clay-Cleburne-Coosa-Dallas-Elmore-Etowah- Fayette-Greene-Hale-Jefferson-Lamar-Lee-Lowndes-Macon-Marengo- Marion-Montgomery-Perry-Pickens-Pike-Randolph-Russell-Shelby-St. Clair-Sumter-Talladega-Tallapoosa-Tuscaloosa-Walker-Winston. Freeze Warning from 10 PM this evening to 10 AM CDT Tuesday for the following counties: Autauga-Barbour-Bibb-Blount-Bullock- Calhoun-Chambers-Cherokee-Chilton-Clay-Cleburne-Coosa-Dallas- Elmore-Etowah-Fayette-Greene-Hale-Jefferson-Lamar-Lee-Lowndes- Macon-Marengo-Marion-Montgomery-Perry-Pickens-Pike-Randolph- Russell-Shelby-St. Clair-Sumter-Talladega-Tallapoosa-Tuscaloosa- Walker-Winston. && DISCUSSION...16 AVIATION...16
In the hours before
Local storm report, Mar 16, 2:22 AM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
222 AM CDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM Tstm Wnd Dmg 1 N Aurora 34.14N 86.20W
03/16/2026 Etowah AL Emergency Mngr
Tree down Highway 179 and Little Cove Road.
&&Local storm report, Mar 16, 2:27 AM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
227 AM CDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 AM Tstm Wnd Dmg 2 NNW Center Point 33.67N 86.69W
03/16/2026 Jefferson AL Emergency Mngr
Power line down on Haversham Drive.
&&Special weather statement, Mar 16, 2:36 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service Birmingham AL
236 AM CDT Mon Mar 16 2026
ALZ025-027-160830-
Shelby AL-Talladega AL-
236 AM CDT Mon Mar 16 2026
...STRONG THUNDERSTORMS WILL IMPACT TALLADEGA AND SOUTHEASTERN SHELBY
COUNTIES THROUGH 330 AM CDT...
At 236 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Riverside to near Vincent to near Calera.
Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Oxford, Talladega, Sylacauga, Childersburg, Columbiana, Wilsonville,
Talladega Springs, Lincoln, Riverside, Vincent, Harpersville,
Munford, Oak Grove, Waldo, Bon Air, Alpine Bay Resort, Talladega
Superspeedway, Talladega Municipal Airport, Grant Town, and Alpine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM CDT for central and
east central Alabama.
&&
LAT...LON 3352 8582 3350 8590 3330 8598 3329 8612
3310 8618 3310 8649 3302 8655 3307 8661
3307 8670 3342 8638 3340 8638 3351 8628
3349 8625 3354 8619 3364 8617 3370 8620
3367 8605 3359 8599 3358 8580
TIME...MOT...LOC 0736Z 267DEG 34KT 3364 8619 3342 8639 3310 8668
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
87/GranthamLocal storm report, Mar 16, 2:40 AM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
240 AM CDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 AM Tstm Wnd Dmg 2 WNW Aurora 34.14N 86.23W
03/16/2026 Etowah AL Emergency Mngr
Tree down in New Union near Murphy Road.
&&Special weather statement, Mar 16, 2:40 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service Birmingham AL
240 AM CDT Mon Mar 16 2026
ALZ035-036-040>043-160845-
Chilton AL-Autauga AL-Lowndes AL-Dallas AL-Coosa AL-Elmore AL-
240 AM CDT Mon Mar 16 2026
...STRONG THUNDERSTORMS WILL IMPACT AUTAUGA...NORTHWESTERN ELMORE...
EASTERN CHILTON...NORTHWESTERN LOWNDES...DALLAS AND COOSA COUNTIES
THROUGH 345 AM CDT...
At 239 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Columbiana to Consul. Movement was east at
40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Selma, Clanton, Valley Grande, Goodwater, Rockford, Kellyton,
Selmont-West Selmont, Stewartville, Weogufka, Thorsby, Autaugaville,
White Hall, Orrville, Billingsley, Benton, Dollar, Bradford, Gap Of
The Mountain, Parnell, and Tyler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 400 AM CDT for central, south
central and east central Alabama.
&&
LAT...LON 3214 8725 3224 8742 3249 8715 3249 8711
3256 8708 3302 8657 3302 8652 3310 8648
3310 8601 3299 8601 3205 8702 3205 8718
TIME...MOT...LOC 0739Z 269DEG 35KT 3315 8657 3225 8754
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
86/MartinLocal storm report, Mar 16, 2:43 AM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
243 AM CDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 AM Tstm Wnd Dmg Reece City 34.07N 86.03W
03/16/2026 Etowah AL Emergency Mngr
Tree down near I-59. Truck is stuck.
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 10:23 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 52 min |
| Mar 15, 11:06 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Winston | 39 min |
| Mar 15, 11:38 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 52 min |
| Mar 15, 11:53 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 52 min |
| Mar 16, 12:13 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Sumter | 47 min |
| Mar 16, 12:16 AM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 44 min |
| Mar 16, 12:25 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Walker, Winston | 50 min |
| Mar 16, 1:00 AM CDT | Special Weather Statement | BMX | Blount, Calhoun, Cherokee, Etowah, Jefferson, St. Clair | 60 min |
| Mar 16, 1:04 AM CDT | Special Weather Statement | BMX | Bibb, Tuscaloosa | 56 min |
| Mar 16, 1:06 AM CDT | Special Weather Statement | BMX | Greene, Hale, Marengo, Sumter | 54 min |
| Mar 16, 1:38 AM CDT | Special Weather Statement | BMX | Shelby | 67 min |
| Mar 16, 1:56 AM CDT | Special Weather Statement | BMX | Calhoun, Cherokee, Cleburne, Etowah, St. Clair | 64 min |
| Mar 16, 1:59 AM CDT | Special Weather Statement | BMX | Bibb, Chilton, Marengo, Perry | 61 min |
| Mar 16, 2:36 AM CDT | Special Weather Statement | BMX | Talladega | 54 min |
| Mar 16, 2:40 AM CDT | Special Weather Statement | BMX | Autauga, Chilton, Coosa, Dallas | 65 min |
| Mar 16, 3:04 AM CDT | Special Weather Statement | BMX | Cherokee, Clay, Cleburne, Randolph | 56 min |
| Mar 16, 3:32 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Elmore, Lowndes, Montgomery | 43 min |
| Mar 16, 3:44 AM CDT | Special Weather Statement | BMX | Chambers, Tallapoosa | 61 min |
| Mar 16, 3:54 AM CDT | Special Weather Statement | BMX | Randolph | 51 min |
| Mar 16, 4:04 AM CDT | Severe Thunderstorm Warning | BMX | Elmore, Tallapoosa | 41 min |
| Mar 16, 4:15 AM CDT | Special Weather Statement | BMX | Montgomery | 60 min |
| Mar 16, 4:37 AM CDT | Special Weather Statement | BMX | Bullock, Chambers, Lee, Macon, Russell | 53 min |
| Mar 16, 5:04 AM CDT | Special Weather Statement | BMX | Pike | 41 min |
| Mar 16, 5:26 AM CDT | Special Weather Statement | BMX | Barbour, Bullock, Pike, Russell | 64 min |
Nearby
Tornado Warnings in Alabama, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.